Open Access

Weak and strong convergence of finite family with errors of nonexpansive nonself-mappings

Fixed Point Theory and Applications20062006:81493

https://doi.org/10.1155/FPTA/2006/81493

Received: 27 September 2005

Accepted: 8 May 2006

Published: 6 July 2006

Abstract

We are concerned with the study of a multistep iterative scheme with errors involving a finite family of nonexpansive nonself-mappings. We approximate the common fixed points of a finite family of nonexpansive nonself-mappings by weak and strong convergence of the scheme in a uniformly convex Banach space. Our results extend and improve some recent results, Shahzad (2005) and many others.

[12345678910111213141516171819]

Authors’ Affiliations

(1)
Department of Mathematics, Faculty of Science, Naresuan University

References

  1. Browder FE: Semicontractive and semiaccretive nonlinear mappings in Banach spaces. Bulletin of the American Mathematical Society 1968, 74: 660–665. 10.1090/S0002-9904-1968-11983-4MathSciNetView ArticleMATHGoogle Scholar
  2. García Falset J, Kaczor W, Kuczumow T, Reich S: Weak convergence theorems for asymptotically nonexpansive mappings and semigroups. Nonlinear Analysis 2001,43(3):377–401. 10.1016/S0362-546X(99)00200-XMathSciNetView ArticleMATHGoogle Scholar
  3. Ishikawa S: Fixed points by a new iteration method. Proceedings of the American Mathematical Society 1974,44(1):147–150. 10.1090/S0002-9939-1974-0336469-5MathSciNetView ArticleMATHGoogle Scholar
  4. Jung JS, Kim SS: Strong convergence theorems for nonexpansive nonself-mappings in Banach spaces. Nonlinear Analysis 1998,33(3):321–329. 10.1016/S0362-546X(97)00526-9MathSciNetView ArticleMATHGoogle Scholar
  5. Kaczor W: Weak convergence of almost orbits of asymptotically nonexpansive commutative semigroups. Journal of Mathematical Analysis and Applications 2002,272(2):565–574. 10.1016/S0022-247X(02)00175-0MathSciNetView ArticleMATHGoogle Scholar
  6. Khan SH, Fukhar-ud-din H: Weak and strong convergence of a scheme with errors for two nonexpansive mappings. Nonlinear Analysis 2005,61(8):1295–1301. 10.1016/j.na.2005.01.081MathSciNetView ArticleMATHGoogle Scholar
  7. Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953,4(3):506–510. 10.1090/S0002-9939-1953-0054846-3MathSciNetView ArticleMATHGoogle Scholar
  8. Matsushita S-Y, Kuroiwa D: Strong convergence of averaging iterations of nonexpansive nonself-mappings. Journal of Mathematical Analysis and Applications 2004,294(1):206–214. 10.1016/j.jmaa.2004.02.010MathSciNetView ArticleMATHGoogle Scholar
  9. Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0MathSciNetView ArticleMATHGoogle Scholar
  10. Rhoades BE: Fixed point iterations for certain nonlinear mappings. Journal of Mathematical Analysis and Applications 1994,183(1):118–120. 10.1006/jmaa.1994.1135MathSciNetView ArticleMATHGoogle Scholar
  11. Schu J: Iterative construction of fixed points of asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 1991,158(2):407–413. 10.1016/0022-247X(91)90245-UMathSciNetView ArticleMATHGoogle Scholar
  12. Shahzad N: Approximating fixed points of non-self nonexpansive mappings in Banach spaces. Nonlinear Analysis 2005,61(6):1031–1039. 10.1016/j.na.2005.01.092MathSciNetView ArticleMATHGoogle Scholar
  13. Takahashi W, Kim G-E: Strong convergence of approximants to fixed points of nonexpansive nonself-mappings in Banach spaces. Nonlinear Analysis 1998,32(3):447–454. 10.1016/S0362-546X(97)00482-3MathSciNetView ArticleMATHGoogle Scholar
  14. Takahashi W, Tamura T: Convergence theorems for a pair of nonexpansive mappings. Journal of Convex Analysis 1998,5(1):45–56.MathSciNetMATHGoogle Scholar
  15. Tan K-K, Xu HK: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. Journal of Mathematical Analysis and Applications 1993,178(2):301–308. 10.1006/jmaa.1993.1309MathSciNetView ArticleMATHGoogle Scholar
  16. Tan K-K, Xu HK: Fixed point iteration processes for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1994,122(3):733–739. 10.1090/S0002-9939-1994-1203993-5MathSciNetView ArticleMATHGoogle Scholar
  17. Xu HK: Inequalities in Banach spaces with applications. Nonlinear Analysis 1991,16(12):1127–1138. 10.1016/0362-546X(91)90200-KMathSciNetView ArticleMATHGoogle Scholar
  18. Xu Y: Ishikawa and Mann iterative processes with errors for nonlinear strongly accretive operator equations. Journal of Mathematical Analysis and Applications 1998,224(1):91–101. 10.1006/jmaa.1998.5987MathSciNetView ArticleMATHGoogle Scholar
  19. Xu HK, Yin XM: Strong convergence theorems for nonexpansive non-self-mappings. Nonlinear Analysis 1995,24(2):223–228. 10.1016/0362-546X(94)E0059-PMathSciNetView ArticleMATHGoogle Scholar

Copyright

© S. Plubtieng and K. Ungchittrakool. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.